MAUDE Adverse Event Report: SYNTHES GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.111.600
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.Component code: imdrf annex g code g07002 (appropriate term/code not available) is used to capture no findings available due to no product returned.Lot # provided is not a valid number, therefore, the dhr could not be completed.If device is returned or lot number can be confirmed, the dhr will be revisited.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an osteosynthesis for the distal end of the right radius.The surgeon placed the guiding block on a plate and set the drill sleeve.However, the tip of the drill sleeve could only go about 2 mm into the second hole from the radial side of the guiding block.Therefore, the second hole from the radial side of the plate was drilled with the guiding block removed.The surgery was completed successfully with no surgical delay.After the surgery, when the guiding block and drill sleeve were checked, the hole of the guiding block was observed to be deformed.No further information is available.This report is for one (1) guide block for 2 column plate 6 hole head/right this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: expiration date.H4: device manufacture date.H6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Corrected data: d4: lot number.G1: physical manufacturer name and address.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the screw of the device was clearly bent from the shaft.No other issues was found.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was preformed, an attempt was made to remove the screw from the hole, but due to the bent condition of the shaft it was impossible to remove it.The overall complaint was confirmed as the observed condition of the guidingblock f/2-column dist-rad-pl2.4 6 would contribute to the complained device issue.¿ based on the investigation findings, the potential cause is traced to component failure it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: device history record (dhr) review conducted: product code: : 03.111.600 lot number : 170493-301 release to warehouse date : 07 mar 2018 expiration date : na supplier: (b)(4), manufacturing site: werk selzach.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key19225089
Report Number8030965-2024-05661
Device Sequence Number12788573
Product Code FZX
UDI-Device Identifier07611819352520
UDI-Public(01)07611819352520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.600
Device Lot Number170493-301
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/16/2024
06/25/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date06/12/2024
07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown